It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


I started on Boniva and had bad side effects almost immediately. At the time, I didn't know that my symptoms were related to biophosphonates. I had such severe sternum pain that I was contemplating going to the ER in the middle of the night to rule out chest pains. I had diarrhea, back pain, rib pain, calf cramps etc. All of this related to one tiny pill!! My doctor discontinued the Boniva and told me to try Fosamax. Although I did have side effects of this as well, they were not nearly as severe as the Boniva was. I don't know if that's due to the potency of a 30 day pill vs. a 7 day pill??? Regardless, I took 7 weeks worth, but the more I was reading, the more I was inclined to discontinue that as well. As I continue to educate myself, I am very happy that I have chosen the route of no medication at this time. Let me clarify that I am in the mild osteopenia category and that's why, for me, medication is not a necessity. I don't know if you have a reaction to one of the biophosphonates, does that mean that the side effects would be the same??? :confused:

I spoke with my DDS yesterday about the biophosphonates and he agreed that for someone with osteopenia (and a very mild form at that), it is not worth the risk for limited benefits (if at all); due to the possibility of ONJ (Osteonecrosis of the Jaw). The Myth of Osteoporosis book that I got is blowing me away ... it should be mandatory reading for all physicians in medical school!

Now that my symptoms from these medications are finally diminishing, I will schedule an appt with my physician to inform him of the reasons why I discontinued the medications.





All times are GMT -7. The time now is 12:01 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!